Alert archive / Illinois / Tornado Warnings in 2019

Tornado Warning 51, NWS Paducah, KY

June 23, 2019Alexander County, Pulaski County, Union County, Illinois; Mississippi County, Scott County, Missouri

NWS Paducah, KY issued this tornado warning at Jun 23, 2019, 3:44 PM CDT for Alexander County, Pulaski County, Union County, Illinois; Mississippi County, Scott County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2019, 3:44 PM CDT (20:44 UTC)
Expired
Jun 23, 2019, 4:15 PM CDT
In force
31 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Alexander County, IL, Pulaski County, IL, Union County, IL, Mississippi County, MO, Scott County, MO

The radar

The Paducah radar (KPAH), 49 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2440 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jun 23, 1:34 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 23, 1:34 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
134 PM CDT Sun Jun 23 2019

.UPDATE...
Issued at 134 PM CDT Sun Jun 23 2019

Updated aviation section for 18z taf issuance.

&&

.SHORT TERM...(Today through Monday night)
Issued at 340 AM CDT Sun Jun 23 2019

Still another 36 hours to go with the mcs train that has brought
plenty of wind and rain to our region. The main concern for today
is the potential of another linear mcs / squall line. The day is
starting off surprisingly unstable given the widespread convection
Saturday. Mucapes were 2000 plus as of 08z, and 20 to 30 kt of low
level southwest flow is advecting even higher instability into
our region. A cluster of storms was occurring in southwest Indiana
and nw Kentucky at 08z. These storms will exit the region early
this morning.

Widespread convection over the Ozarks at 08z appears to be
associated with a weak mid-level impulse moving east-northeast.
The href mean 500 mb wind fields depict this impulse quite well.
A 500 mb jet streak around 40 kt is shown crossing southern IL
this afternoon. There is very strong model agreement that a round
of convection will occur today. The usual issues with any mcs are
when, where, and what convective mode.

Based on the high-res cam models, it appears the convective mode
will be another linear mcs. These models will seldom if ever
agree on the specific timing and placement of any given mcs, and
today is no exception. Based on the timing of the parent 500 mb
impulse, one would expect the mcs to reach se Missouri by late
this morning, then track east across wrn Kentucky and srn
Illinois/sw Indiana this afternoon. This would be during the time
of max heating and peak instability. Given the strong buoyancy,
shear profiles are forecast to be quite favorable for organized
updrafts. The nam indicates 30 to 40 kt through a deep layer (850
to 500 mb). The potential exists for a robust squall line across
the region.

Tonight and Monday, the primary upper level trough will swing
northeast across the Mississippi Valley to the Great Lakes region.
A 300 mb jet streak around 90 kt will lift northeast across the
mid/upper Mississippi Valley early Monday. The models indicate
another surge of rain and convection late tonight, associated with
the strong upper level forcing. Heavy rainfall with this round of
rain on top of moist ground could result in some flooding issues.
Surface instability may be tapped out by late tonight, suggesting
limited severe weather potential after 06z. However, low level
winds below 850 mb will crank up to around 40 knots. Precip will
diminish Monday and Monday night as the upper shortwave departs
our region.

.LONG TERM...(Tuesday through Saturday)
Issued at 340 AM CDT Sun Jun 23 2019

Heights will be on the rise Tuesday through Wednesday, but H5 flow
will still have a westerly component. Cannot rule out slight chances
of convection, mainly across southern sections of the region (west
KY into SEMO), where moisture is forecast to be higher. In fact,
there seems to be a transition in the models, suggesting less of a
ridge influence, and more of a weakness (Low) that wants to persist
from the lower MS Valley region northward. This signal suggests at
least daytime/afternoon small convective chances each day on into
the weekend. NBM 6 hour PoPs seem too low. Fairly significant
differences in the mid trop flow forecast this weekend. Like WPC,
favor more ensemble incorporation into the forecast that far out,
given greater uncertainty. Temperatures are forecast to be near
normal for this time of year.

&&

.AVIATION...
Issued at 134 PM CDT Sun Jun 23 2019

Outside of tstm activity, a southerly to southwesterly low level
flow, generally sustained AOB 12 knots, will continue through the 24
hour TAF period. VFR conditions are forecast outside of shower and
tstm activity, with the possible exception of some MVFR cigs Mon
morning. Best guess is for lines of activity and other scattered
activity to be concentrated in the Pennyrile region of KY and
southeastern MO early this afternoon. As the afternoon goes on, it
appears the western storms will probably make it all the way across
mainly southern parts of the region, including southernmost IL and
western KY. Brief IFR conditions are likely with this activity,
mainly due to reductions in vsby. Gusty winds are also likely with
convection. Shower and tstm activity should wane significantly by
early evening.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...MY
LONG TERM...08
AVIATION...DB
Hazardous weather outlook, Jun 23, 1:37 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
137 PM CDT Sun Jun 23 2019

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-240945-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
137 PM CDT Sun Jun 23 2019

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

The potential exists for multiple rounds of strong to
severe thunderstorms to move east across our region through the
afternoon and early evning. The main hazards will be damaging winds
and large hail. Torrential rainfall is also likely, which could pose
some localized flash flooding. The tornado riask is low, but not
zero.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms will decrease in coverage on Monday. There is a
slight chance of thunderstorms from mid week on into the weekend.
Thunderstorms during the workweek are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested today and tonight.

York/08

In the hours before

Local storm report, Jun 23, 2:23 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
223 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     TSTM WND DMG     6 S ELLSINORE           36.85N 90.75W
06/23/2019                   CARTER             MO   EMERGENCY MNGR

            TREES DOWN ON HWY B BETWEEN HIGHWAY 21 AND HWY 60.

&&

CHRISTIW
Local storm report, Jun 23, 2:24 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             3 NW OWENSBORO          37.79N 87.16W
06/23/2019  E1.00 INCH       DAVIESS            KY   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL.

&&

CHRISTIW
Local storm report, Jun 23, 2:33 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
233 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND DMG     9 WSW POPLAR BLUFF      36.71N 90.56W
06/23/2019                   BUTLER             MO   TRAINED SPOTTER

            TREES DOWN ON A HOUSE AND CARS ON COUNTY ROAD 461.

&&

CHRISTIW
Local storm report, Jun 23, 2:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
249 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND DMG     5 WSW POPLAR BLUFF      36.74N 90.49W
06/23/2019                   BUTLER             MO   LAW ENFORCEMENT

            ROOF DAMAGE AND TREES DOWN ON COUNTY ROAD 470. LOTS OF
            TREES DOWN IN THAT SAME GENERAL AREA.

&&

CHRISTIW
Local storm report, Jun 23, 3:32 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     DELTA                   37.20N 89.74W
06/23/2019                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            SIDING PEELED BACK ON A HOUSE AND TREE LIMBS DOWN.

&&

CHRISTIW
Local storm report, Jun 23, 3:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
341 PM CDT SUN JUN 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND GST     4 SW CAPE GIRARDEAU     37.27N 89.60W
06/23/2019  E0 MPH           CAPE GIRARDEAU     MO   TRAINED SPOTTER

            60 MPH WINDS REPORTED AT EXIT 93 ON INTERSTATE 55
            NORTHBOUND.

&&

CHRISTIW

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:16 PM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall, Trigg44 min
Jun 23, 1:23 PM CDTSpecial Weather StatementPAHHopkins, McLean, Muhlenberg, Todd, Webster52 min
Jun 23, 1:26 PM CDTTornado WarningPAHGraves34 min
Jun 23, 1:48 PM CDTTornado WarningPAHCalloway15 min
Jun 23, 2:13 PM CDTSevere Thunderstorm WarningPAHMuhlenberg12 min
Jun 23, 2:13 PM CDTSevere Thunderstorm WarningPAHDaviess32 min
Jun 23, 2:24 PM CDTFlash Flood WarningPAHDaviess6 hr
Jun 23, 3:31 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Hickman59 min
Jun 23, 4:28 PM CDTSpecial Weather StatementPAHBallard, Calloway, Carlisle, Graves, Hickman, Livingston and 2 more47 min
Jun 23, 4:31 PM CDTTornado WarningPAHBallard, Carlisle, Graves, McCracken14 min
Jun 23, 4:37 PM CDTSevere Thunderstorm WarningPAHBallard, Calloway, Carlisle, Crittenden, Fulton, Graves and 6 more53 min
Jun 23, 4:42 PM CDTTornado WarningPAHBallard, Graves, Livingston, McCracken33 min
Jun 23, 5:00 PM CDTTornado WarningPAHLivingston, McCracken, Marshall30 min
Jun 23, 5:09 PM CDTTornado WarningPAHLivingston, Lyon, Marshall36 min
Jun 23, 5:14 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Crittenden, Hopkins, Lyon, McLean and 4 more61 min
Jun 23, 5:19 PM CDTTornado WarningPAHCrittenden, Livingston26 min
Jun 23, 5:34 PM CDTTornado WarningPAHCaldwell, Crittenden, Hopkins, Union, Webster26 min
Jun 23, 5:36 PM CDTTornado WarningPAHCaldwell, Christian, Hopkins, Lyon, Trigg24 min
Jun 23, 5:53 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, Hopkins, McLean, Muhlenberg, Union52 min
Jun 23, 6:11 PM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, Todd, Trigg64 min
Jun 23, 6:40 PM CDTSevere Thunderstorm WarningPAHDaviess20 min
Jun 23, 6:56 PM CDTTornado WarningPAHChristian, Todd34 min
Jun 23, 3:23 PM CDTTornado WarningPAHAlexander, Pulaski37 min
Jun 23, 1:19 PM CDTSevere Thunderstorm WarningPAHCarter, Ripley, Wayne41 min
Jun 23, 1:48 PM CDTFlash Flood WarningPAHCarter, Ripley6 hr
Jun 23, 1:57 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Ripley, Wayne33 min
Jun 23, 2:27 PM CDTSevere Thunderstorm WarningPAHBollinger, Butler, Cape Girardeau, New Madrid, Scott, Stoddard and 1 more63 min
Jun 23, 2:47 PM CDTTornado WarningPAHBollinger, Stoddard, Wayne28 min
Jun 23, 2:52 PM CDTTornado WarningPAHStoddard38 min
Jun 23, 3:14 PM CDTTornado WarningPAHScott, Stoddard31 min

Nearby

Tornado Warnings in Illinois, 2019Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.